MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9 (CA19-9); CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING, MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9 (CA19-9); CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING, MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states (ous) reported observation of a discordant elevated advia centaur xp ca 19-9 result.Siemens investigation confirmed an average positive bias of 56.4% with a sample population from the asia pacific region and atellica im and advia centaur 19-9 assay kit lots ending in 535 as compared to previous lots.However, investigation did not confirm commercial quality control results outside of range.Urgent medical device correction (umdc) aimc 24-14.A.Us and urgent field safety notice (ufsn) aimc 24-14.A.Ous were distributed to customers who have received the affected product to notify them of the bias.The communication advises customers to discontinue use of the affected product.Note: this customer acknowledged the ufsn on 07-aug-2024, however a technician inadvertently used the product, which resulted in this event.Customer has since received a replacement lot and is operational.
 
Event or Problem Description
The customer contacted siemens to report an observation of a discordant (elevated) advia centaur xp ca 19-9, lot 535 result on a sample from a patient with no clinical history of cancer.The patient sample was initially tested with advia centaur xp ca 19-9, lot 535 and resulted above the expected normal value range (>37 u/ml).The result was reported and questioned by the physician.The patient was tested for ca19-9 at another hospital and the result was within normal range.There are no reports adverse health consequences due to this event.

Brand Name
ADVIA CENTAUR CA 19-9 (CA19-9)
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING, MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key20254372
Report Number1219913-2024-00420
Device Sequence Number20843971
Product Code NIG
UDI-Device Identifier00630414574028
UDI-Public(01)00630414574028(10)55972535(17)240914
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model NumberN/A
Device Catalogue Number10491244
Device Lot Number55972535
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2024
Initial Report FDA Received Date09/19/2024
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1219913-07-18-2024
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale